Illinois, 2007

Flood in Illinois, April 20 to 24, 2007

April 20 to 24, 2007 · NWS PAH · 1 event in 1 county or zone

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage once again.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage once again.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 11:51 AM CST, 7 hours 9 minutes earlier.

Area forecast discussion, Apr 20, 11:51 AM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT FRI APR 20 2007

.DISCUSSION...
MIDDAY TEMPS ARE RUNNING A TAD SHY OF MOS...W/TDS RUNNING AT OR
EVEN A SHAVE HIGHER THAN MOS...MOST LIKELY DUE A COMBO OF THE
UPPER RIDGE STILL ARCING ALONG/WEST OF HEART OF FA...WHILE GREAT
LAKES SURFACE HIGH DRAGS DOWN ACCOMPANIMENT OF COOL/DAMP AIR. THIS
COULD LEAD TO REPEAT PERFORMANCE TONIGHT OF A SPOT OR FEW FOG
DEVELOPMENT AS SURFACE AIR TEMPS SINK INTO THE 40S UNDER CLEAR
SKY/NO WIND REGIME.

REST OF WEEKEND THEN SHAPES UP NICELY AS ATMOSPHERIC COLUMNS WARM
TO NEAR/SLIGHTLY ABOVE SEASONAL NORMS...ESP SUNDAY WHEN RIDGE IS
EAST AND LOW LEVEL SLYS RETURN IN MORE EARNEST. THAT WILL BE IN
ADVANCE OF NEXT APPROACHING SYSTEM...WHICH HAS BEEN AND CONTINUES
TO BE A MEDIUM RANGE FORECAST CHALLENGE. IE WHEN TO INTRODUCE ITS
ASSOCIATED CHC PCPN. GFS/NAM APPEAR TO BE SYNCHRONIZING INTO A
LATE SUN PM AGREEMENT FOR SUFFICIENT MOISTURE ADVECTION SUPPORTED
BY WEAK POSITIVE OMEGA IN FAR WRN PTNS FA...SO WEVE MAINTAINED
THE GOING SLGT CHANCE MENTION FOR SEMO/OZARKS.

THE LONGER RANGE MODELS...WHILE MAINTAINING THEIR VARIED
APPROACHES...DO AGREE IN SOME FORM THAT AFOREMENTIONED SYSTEM LAYS
OUT A BOUNDARY ROUGHLY EAST-WEST NR PAH FA BY MONDAY...AS LONGER
WAVE EVOLUTION IS DEVELOPING BROADER STORM SYSTEM IN THE PLAINS.
THE RESULTANT EFFECT OF THIS EVOLUTION IS A SERIES OF WAVES THAT
SHOOT OUT AND RIDE THE BOUNDARY...PRODUCING DAILY CHC TYPE POPS
ACROSS THE MID MS/LOWER OH VALLEY THRU MID WEEK. ALSO IN AGREEMENT
W/DETAILS VARIED IS THE MODEL CONSENSUS ON THE LIFT OUT OF THE
BROADER STORM SYSTEM LATE IN THE WEEK...NECESSATING AN
INCREASING/HIGHER CHC POP FOR DAYS 6-7.

MET HANDLES NEAR TERM T/TD TREND BEST...BLENDING ITS MOS INTO
MEDIUM/LONG RANGE HPC/COLLAB PICTURE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 20, 5:08 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT FRI APR 20 2007

ILZ075>078-080>086-088>090-092>094-INZ081-082-KYZ001>009-011>013-
015>017-020>022-MOZ076-086-087-100-107>112-114-211000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-ALEXANDER-
PULASKI-MASSAC-GIBSON-PIKE-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-
WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
608 PM CDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH THURSDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE WEDNESDAY
THROUGH THURSDAY TIME FRAME. A LOW PRESSURE SYSTEM IS FORECAST TO
MOVE NORTHEAST FROM THE SOUTHERN PLAINS WEDNESDAY...REACHING THE
LOWER OHIO VALLEY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ087-091-INZ085>088-KYZ010-014-018-019-211000-
GALLATIN-HARDIN-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-
UNION KY-HENDERSON-DAVIESS-
608 PM CDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TONIGHT

MINOR RIVER FLOODING WILL CONTINUE ON THE OHIO RIVER. REFER TO
THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH THURSDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE WEDNESDAY
THROUGH THURSDAY TIME FRAME. A LOW PRESSURE SYSTEM IS FORECAST TO
MOVE NORTHEAST FROM THE SOUTHERN PLAINS WEDNESDAY...REACHING THE
LOWER OHIO VALLEY ON THURSDAY.

MINOR RIVER FLOODING WILL CONTINUE ON THE OHIO RIVER. REFER TO
THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gallatin

When
April 20, 7:00 PM CST to April 24, 9:00 AM CST
Where
Gallatin County, Shawneetown
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.700, -88.130

At Shawneetown, the Ohio River crested at 35.56 feet on April 22. This crest produced minor flooding of low-lying fields and wooded areas. Flood stage at Shawneetown is 33 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21269.